Civic Party lawmaker Kwok Ka-ki said the practitioner, Pang Wai-ming, is still in practice and that unsuspecting customers may continue to be affected. Kwok made the claim when accompanying a woman in her 20s to the department to follow up on a complaint she lodged last month.
The woman, surnamed Wan, is the latest victim to come out publicly about the effects of the cream.
Wan said she was told the cream contained only Chinese medicine ingredients and was steroid-free. She was also assured it would improve her skin though there no instructions on what quantity was safe to apply.
For cosmetic purposes, she used the cream as a face-mask for over a year but stopped last month when the department named Pang in an alert to the public about undeclared "part 1 poisons" in his products.
Early this year her face became red and swollen "like sporting two eggs," she said.
"I reported to the Department of Health [in June] but the staff there told me to go see a doctor," Wan said, adding that the department has yet to respond to her complaints.
A doctor at the Caritas Medical Centre confirmed Wan's conditions were the side-effects of steroids and referred her to a dermatologist, though she'll have to wait for a few years. "How can I wait until 2020?" she said.
As a result she consulted a private doctor and was burdened with a hefty medical bill, she said.
Kwok, who is also a doctor, urged the department to speed up its investigation and to make a public announcement as soon as possible.
He said the authorities should also take action if it is found that Pang had violated the Pharmacy and Poisons Ordinance.
The department said it is in the process of collecting evidence and will consult the Department of Justice when it was completed.
The case has also been referred to the Chinese Medicine Council of Hong Kong for a disciplinary investigation, it said.
The incident came to light last month after the skin of two of Pang's six-month-old patients turned white after using the cream.
According to the department, the cream contains part 1 poisons clobetasol propionate and miconazole. It said clobetasol propionate is a steroid that can lead to serious side-effects, including Cushing's syndrome, which can cause symptoms such as moon face and muscle atrophy. Miconazole is an anti-fungal drug.
The cream, reportedly made in the mainland, is gray in color and sold in unlabeled jars.
Since its warning the department has received more than 100 complaints.